| Model Number |
IPN048896 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 540 samples were taken from the current production; the samples were visually inspected, and issue reported "torn/ruptured - cuff" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
Event or Problem Description
It was reported "pt intubated by dr.Panchal using glidescope and 8.0 ett placed secured at 26cm lip.Ett sounded like there was a leak- added 1cc of air, did not change leak.Advanced tube to 28 cm at lip per dr.Panchal.Pt achieving volumes on vent, pt and spo2 impricing.Large air leak, vent losing volumes and pt desaturating.Bronchoscope obtained for quick look.Bougie placed and ett exchanged 7.5 placed.Bronchoscope inserted.Ett secured at 23cm lip.Old ett inspected and cuff blown".No patient injury or harm reported.Patient condition reported as "fine".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.No defects or anomalies were observed.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was filled with air.Then the syringe was connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was unable to stay inflated.The et tube was submerged under water and an attempt to inflate was made to detect any additional leaks.Upon injection, the et tube leaked from a hole in the middle of the cuff.No other defects or anomalies were observed.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation.".The reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.